Alert archive / Ohio / Frost Advisories in 2013

Frost Advisory 2, NWS Charleston, WV

April 24, 2013Pleasants County, Tyler County, Wood County, West Virginia; 7 counties in Ohio; Carter County, Greenup County, Kentucky

NWS Charleston, WV issued this frost advisory at Apr 24, 2013, 10:46 PM EDT for Pleasants County, Tyler County, Wood County, West Virginia; 7 counties in Ohio; Carter County, Greenup County, Kentucky. It took effect at Apr 25, 2013, 12:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 24, 2013, 10:46 PM EDT (02:46 UTC)
In effect from
Apr 25, 2013, 12:00 AM EDT
Expired
Apr 25, 2013, 9:00 AM EDT
In force
9 hr
Issued by
NWS Charleston, WV

Counties Carter County, KY, Greenup County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Vinton County, OH, Washington County, OH, Pleasants County, WV, Tyler County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 87 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2013-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2013-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -92 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
785 m above ground
0-6 km bulk shear
95 kt
0-1 km storm-relative helicity
-92 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

944 
WWUS71 KRLX 250246
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1046 PM EDT WED APR 24 2013


KYZ101-102-OHZ075-076-083>087-WVZ009>011-251100-
/O.NEW.KRLX.FR.Y.0002.130425T0400Z-130425T1300Z/
GREENUP-CARTER-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-GALLIA-
LAWRENCE-WOOD-PLEASANTS-TYLER-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ATHENS...MARIETTA...BELPRE...JACKSON...
WELLSTON...OAK HILL...MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...
SOUTH POINT...PARKERSBURG...VIENNA...ST. MARYS...BELMONT...
PADEN CITY...SISTERSVILLE...MIDDLEBOURNE
1046 PM EDT WED APR 24 2013

...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EDT THURSDAY.

* TEMPERATURES...IN THE LOW TO MID 30S.

* TIMING...LATE TONIGHT AND EARLY THURSDAY MORNING. 

* IMPACTS...TENDER PLANTS COULD BE DAMAGED OR KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
2 follow-up statements
288 
WWUS71 KRLX 250830
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
430 AM EDT THU APR 25 2013

KYZ101-102-OHZ075-076-083>087-WVZ009>011-251300-
/O.CON.KRLX.FR.Y.0002.000000T0000Z-130425T1300Z/
GREENUP-CARTER-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-GALLIA-
LAWRENCE-WOOD-PLEASANTS-TYLER-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ATHENS...MARIETTA...BELPRE...JACKSON...
WELLSTON...OAK HILL...MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...
SOUTH POINT...PARKERSBURG...VIENNA...ST. MARYS...BELMONT...
PADEN CITY...SISTERSVILLE...MIDDLEBOURNE
430 AM EDT THU APR 25 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURES...IN THE LOW TO MID 30S IN SHELTERED VALLEYS.

* TIMING...EARLY THIS MORNING.

* IMPACTS...TENDER PLANTS COULD BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
824 
WWUS71 KRLX 251255
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
855 AM EDT THU APR 25 2013


KYZ101-102-OHZ075-076-083>087-WVZ009>011-251400-
/O.EXP.KRLX.FR.Y.0002.000000T0000Z-130425T1300Z/
GREENUP-CARTER-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-GALLIA-
LAWRENCE-WOOD-PLEASANTS-TYLER-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ATHENS...MARIETTA...BELPRE...JACKSON...
WELLSTON...OAK HILL...MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...
SOUTH POINT...PARKERSBURG...VIENNA...ST. MARYS...BELMONT...
PADEN CITY...SISTERSVILLE...MIDDLEBOURNE
855 AM EDT THU APR 25 2013

...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING...

TEMPERATURES ARE GRADUALLY STARTING TO WARM INTO THE LOWER 40S
THIS MORNING...THEREFORE THE FROST ADVISORY IS ALLOWED TO EXPIRE.


$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this frost advisory went out at Apr 24, 10:15 PM EDT, 31 minutes earlier.

Area forecast discussion, Apr 24, 10:15 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1015 PM EDT WED APR 24 2013

.SYNOPSIS...
HIGH PRESSURE BUILDS IN OVERNIGHT. MID LEVEL DISTURBANCE AND WEAK
SECONDARY FRONT THURSDAY. HIGH PRESSURE DOMINATES FRIDAY. WARM FRONT
APPROACHES FROM THE SOUTH OVER WEEKEND.

&&

.NEAR TERM /THROUGH THURSDAY/...
SHOWERS ASSOCIATED WITH THE COLD FRONT ARE EXITING THE REGION TO THE
EAST. WILL UPDATE THE FORECAST TO BETTER TIME THIS. PATCHY FROST IS
POSSIBLE IN OHIO OVERNIGHT. IT IS A TOUGH CALL HOWEVER ON HOW
WIDESPREAD THE FROST WILL BE. HIGH PRESSURE IS TRYING TO NUDGE IN
AND LIGHTEN WINDS...BUT NEXT DISTURBANCE/SECONDARY FRONT ALSO TRIES
TO INCREASE THE GRADIENT SOME TOWARD MORNING. ULTIMATELY...IT WILL
DEPEND ON IF THE WINDS LAY DOWN OR NOT. WITH LHQ GOING CALM ALREADY
AND SOME READINGS IN SOUTHEAST OHIO IN THE UPPER 30S. WILL ISSUE A
FROST ADVISORY ALONG MY NORTHWESTERN COUNTIES.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
WILL MAINTAIN A SLIGHT CHANCE OF PRECIP SKIRTING ACROSS THE NORTHERN
THIRD OR SO OF FORECAST AREA AT THE OUTSET OF THE PERIOD WITH UPPER
LEVEL TROUGH AXIS OVER AREA AND PUSHING EASTWARD. AS PRECIP WINDS
DOWN ACROSS EASTERN MOUNTAINS...STILL A SHOT AT A BRIEF
RAIN/SNOW/FZRA MIX FOR A FEW HOURS. MUCH IF NOT ALL PRECIP EXPECTED
TO END BY 07Z-09Z FRI. AGAIN...ANY WINTRY MIX WILL BE VERY LIGHT
WITH LITTLE IF ANY ACCUM AND NO REAL IMPACTS EXPECTED. INHERITED MIN
TEMPS FOLLOWING THE COOLEST GUIDANCE IN THE LOWER/MID 30S LOWLANDS
STILL LOOK GOOD WITH LITTLE CHANGE FROM PREV FORECAST. FROST IS A
DECENT BET FOR NORTHERN LOWLAND WV COUNTIES AND SE OHIO COUNTIES
WITH AT LEAST PARTIAL CLEARING AND NEAR-CALM WINDS BY EARLY FRIDAY
MORNING. SOME FROST IS POSSIBLE FOR MOUNTAIN LOCATIONS AS WELL BUT
CLOUDS WILL BE SLOWER TO CLEAR HERE.

FRIDAY FLOW TURNS WNW BEHIND THE DEPARTING UPPER TROUGH WITH WEAK
UPPER RIDGING OVER THE OHIO RIVER VALLEY AND SFC HIGH PRESSURE
CENTERED OVER NW ZONES BY 18Z. ALL IN ALL A VERY PLEASANT DAY IN
STORE FOR THE AREA WITH A MOSTLY SUNNY SKY AND TEMPS INTO THE
LOWER/MID 60S AND VERY LIGHT WINDS. DID ELECT TO LOWER TD/S
APPRECIABLY PER LATEST NAM12 BUFKIT SOUNDINGS WHICH WOULD INDICATE
DEWPOINT TEMPS MIXING INTO THE MID/UPPER 20S...WHICH IN TURN RESULT
IN LOW RH/S POTENTIALLY BOTTOMING OUT IN THE MID/UPPER 20S DURING
THE AFTERNOON HOURS. AS MENTIONED HOWEVER...WIND SPEEDS WILL NOT BE
A FACTOR. FRIDAY NIGHT...TRANQUIL WEATHER CONTINUES AS CENTER OF SFC
HIGH PRESSURE REMAINS NEARBY WITH OVERNIGHT LOWS NOT QUITE AS CHILLY
AS PREV NIGHT WITH TEMPS UPPER 30S/LOW 40S LOWLANDS GENERALLY...WITH
MID AND POSSIBLY LOWER 30S STILL IN THE FAVORED COLD SPOTS.

BY SATURDAY MORNING SOME QUESTIONS ARISE WITH PROGRESSION OF NEXT
SYSTEM INTO THE AREA BUT HAVE SLOWED PRECIP INTO THE AREA EVEN
FURTHER...AS PREV FCST DISCUSSION MENTIONED. WILL KEEP AREAS ALONG
AND NORTH OF INTERSTATE 64 CORRIDOR DRY FOR MUCH OF SATURDAY...WITH
SLIGHT CHANCE OF RAIN SHOWERS NOT ARRIVING UNTIL LATE AFTERNOON.
FURTHER SOUTH IN THE COALFIELDS AND VA COUNTIES...WILL ALLOW A SLIGHT
CHANCE OF PRECIP MUCH OF THE DAY BUT EVEN HERE NOT EXPECTING AMPLE
LLVL MOISTURE UNTIL AT LEAST 18Z IF NOT 21Z SAT. ALSO RAISED MAX
TEMPS ACROSS MUCH OF THE AREA AS WELL WITH 850MB TEMPS OF ~6C-7C AND
925MB TEMPS OF 12C-14C...TEMPS AROUND 70F ARE REASONABLE. DID LOWER
MAX TEMPS A FEW DEGREES ACROSS SW ZONES WHERE DENSER HIGH CLOUDS
FROM INCOMING SYSTEM MAY HINDER MAX TEMP POTENTIAL.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
WESTERLIES ACROSS THE CENTRAL/EASTERN PART OF THE NATION WEAKEN
CONSIDERABLY THIS PERIOD...WHILE STRONGER WESTERLIES DIG INTO THE
WESTERN STATES. MOST OF THE PERIOD WILL BE AFFECTED BY A WEAK
SOUTHERN STREAM UPPER TROUGH COMING OUT OF THE SOUTH CENTRAL STATES
AND INTO A WEAK MEAN EASTERN U.S. UPPER RIDGE. MODELS IN GENERAL
AGREEMENT WITH THE MASS FIELDS IN THAT THE UPPER TROUGH TRIES TO
LIFT NORTHEASTWARD SOMEWHAT AS IT MOVES SLOWLY INTO THE EASTERN U.S..

MODELS AGREE THE UPPER SYSTEM WILL MOVE ONLY SLOWLY EASTWARD AND NOT
BE STRONG ENOUGH TO PUSH A FRONT INTO OUR REGION. THUS...MOST OF THE
PERIOD WILL BE DOMINATED BY A SOUTH TO SOUTHEAST FLOW OF
INCREASINGLY MOIST AND MILDER AIR AROUND A SURFACE HIGH TO OUR EAST.
HOWEVER...THE QPF FIELDS WILL BE GREATLY AFFECTED BY ANY CONVECTIVE
COMPLEXES THAT PUSH AHEAD OF THE UPPER SYSTEM ACROSS THE
SOUTHEASTERN STATES...AND THE MODELS DO INDICATE CONVECTIVE
COMPLEXES. WHILE IT LOOKS LIKE THE LEADING EDGE OF ANY PRECIP WILL
ARRIVE LATER FRIDAY NIGHT IN OUR SOUTH AND WEST...BELIEVE THERE WILL
BE ACTIVE COMPLEXES TO OUR SOUTH TO ROB SOME OF THE DEEPER MOISTURE
FURTHER NORTH FOR MUCH OF THE PERIOD. WILL HAVE POPS IN MOST AREAS
FOR MOST OF THE PERIOD...BUT KEEP THE HIGHEST POPS OVER THE SOUTH.
FURTHERMORE...INSTABILITY IS IN QUESTION THIS FAR NORTH...BUT WILL
INCLUDE SOME THUNDER ESPECIALLY SOUTH FOR THE WEEKEND. FOR EARLY
NEXT WEEK...WILL BASICALLY KEEP CHANCE POPS MOST AREAS GIVEN
UNCERTAINTY OF THE SYSTEM THAT FAR OUT. ALL IN ALL...FOCUSING IN THE
SOUTH FOR GREATEST RAIN POTENTIAL WITH NEAR NORMAL TEMPERATURES
THANKS TO LOTS OF CLOUDS.

&&

.AVIATION /02Z THURSDAY THROUGH MONDAY/...
A GUSTY COLD FRONT WILL CONTINUE TO PUSH EASTWARD THIS
EVENING...WITH MVFR CLOUDS BEHIND THE FRONT. CLOUDS WILL GRADUALLY
LIFT THEN CLEAR OVERNIGHT...WITH VFR CONDITIONS EXPECTED BY LATER
TONIGHT. A FEW SHOWERS CAN NOT BE RULED OUT IN THE NORTH ON THURSDAY
AS A DISTURBANCE PUSHES THROUGH...BUT OTHERWISE...EXPECT VFR
CONDITIONS.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z FRIDAY...

FORECAST CONFIDENCE...HIGH.

ALTERNATE SCENARIOS: TIMING OF CLOUDS LIFTING AND CLEARING COULD
VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
EDT 1HRLY       16   17   18   19   20   21   22   23   00   01   02   03
CRW CONSISTENCY  M    H    H    H    H    M    M    M    H    H    H    H
HTS CONSISTENCY  H    H    M    M    H    H    H    H    H    H    H    H
BKW CONSISTENCY  M    M    M    H    H    H    M    M    M    M    M    H
EKN CONSISTENCY  H    M    L    M    M    M    M    M    M    H    M    H
PKB CONSISTENCY  H    H    H    H    M    M    H    H    H    H    H    H
CKB CONSISTENCY  M    M    H    H    H    H    H    M    M    H    H    H

AFTER 00Z FRIDAY...
NO WIDESPREAD IFR EXPECTED.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FROST ADVISORY UNTIL 9 AM EDT THURSDAY FOR WVZ009>011.
OH...FROST ADVISORY UNTIL 9 AM EDT THURSDAY FOR OHZ075-076-083>087.
KY...FROST ADVISORY UNTIL 9 AM EDT THURSDAY FOR KYZ101-102.
VA...NONE.

&&

SYNOPSIS...JSH/50/30
NEAR TERM...RPY
SHORT TERM...KTB
LONG TERM...26
AVIATION...RPY
Hazardous weather outlook, Apr 24, 4:30 PM EDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
430 PM EDT WED APR 24 2013

KYZ103-105-VAZ003-004-WVZ005-006-008-013>016-018-024>031-033-034-
252030-
BOYD-LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL-JACKSON WV-LINCOLN-
PUTNAM-KANAWHA-ROANE-CALHOUN-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-MCDOWELL-WYOMING-
430 PM EDT WED APR 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA.

.DAY ONE...TONIGHT.

WIND GUSTS OF 30 TO 35 MPH ARE POSSIBLE TODAY...WHICH COULD BLOW
LIGHT WEIGHT OBJECTS AROUND.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

TEMPERATURES LATE THURSDAY NIGHT INTO EARLY FRIDAY MORNING MAY BE
COLD ENOUGH FOR FROST. A FROST ADVISORY MAY BE NEEDED FOR THE MOST
VULNERABLE COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101-102-OHZ075-076-083>087-WVZ007-009>011-017-019-020-252030-
GREENUP-CARTER-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-
LAWRENCE OH-MASON-WOOD-PLEASANTS-TYLER-WIRT-RITCHIE-DODDRIDGE-
430 PM EDT WED APR 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...NORTHERN WEST VIRGINIA AND WESTERN WEST
VIRGINIA.

.DAY ONE...TONIGHT.

WIND GUSTS OF 30 TO 35 MPH ARE POSSIBLE TODAY...WHICH COULD BLOW
LIGHT WEIGHT OBJECTS AROUND.

TEMPERATURES LATE TONIGHT MAY BE COLD ENOUGH FOR PATCHY FROST.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

TEMPERATURES LATE THURSDAY NIGHT INTO EARLY FRIDAY MORNING AGAIN MAY
BE COLD ENOUGH FOR FROST. A FROST ADVISORY MAY BE NEEDED FOR THE
MOST VULNERABLE COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ032-035>040-046-047-252030-
TAYLOR-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
430 PM EDT WED APR 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

WIND GUSTS OF 30 TO 45 MPH ARE POSSIBLE TODAY...WHICH COULD BLOW
LIGHT WEIGHT OBJECTS AROUND.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-067-252030-
PERRY-MORGAN-
430 PM EDT WED APR 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 2:12 PM EDTFrost AdvisoryRLXBoone, Braxton, Cabell, Calhoun, Clay, Doddridge and 19 more19 hr

Nearby

Frost Advisories in Ohio, 2013Frost Advisories in West Virginia, 2013Frost Advisories in Kentucky, 2013Every frost advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.